MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a sample tube identified as (b)(6) was misread as (b)(6) on the atellica sample handler prime.The sample was unloaded into output drawer 3 due to no orders being received by the laboratory information system (lis).The customer manually checked the printed sample tube identifier (sid) on the tube and determined it did not match the sid on the user interface window (uiw), which was (b)(6).No erroneous results were reported against sid (b)(6).There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center to report that sample tube identified as (b)(6) was misread as (b)(6) on the atellica sample handler prime.The integrity and quality of the barcode label were evaluated by the operator, who scanned the label with the handheld scanner at the atellica workstation and loaded the sample into the same atellica sample handler and another atellica sample handler instrument.Both instruments detected the correct sample tube identifier (sid) (b)(6).There was no evidence of misprints or artifacts within the data bars on the barcode label.Siemens found the original sample tube in the laboratory and analyzed the sample tube; siemens turned the sample tube by hand in small increments before triggering the cameras to reproduce the issue.Siemens determined when the sample was initially read, the barcode label was facing the cameracenter only.However, when the customer reintroduced the sample on the same instrument, it was ready by cameracenter and cameraright.Additionally, siemens created barcodes with identifiers (b)(6) and determined the barcodes differed in only two sections.External factors, such as stray light or dust or soiling at the cameras' lenses, potentially influenced the misread barcode.The customer is operational.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00266 on 29-oct-2024.Additional information (03-dec-2024): siemens further evaluated the event and determined that a combination of factors potentially contributed to the event.Siemens determined that the affected sample tube is not a validated sample tube type for the atellica sample handler prime.The plastic sample tube had distortions, and the sample was suspected to be hydrophilic, resulting in the sample sticking and adhering to the sides of the tube.Still, the camera of the atellica sample handler prime read the barcode through the label and a valid combination of bars and spaces was obtained.The customer was advised to use a supported sample tube type.Siemens did not identify any instrument malfunction on the atellica sample handler prime that contributed to the event.The investigation findings code in section h6 was updated to reflect the additional information.No further evaluation is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key20561773
Report Number2432235-2024-00266
Device Sequence Number3088578
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown